A case of mirtazapine-induced spontaneous orgasms in a female patient

H. Shalev, I. Ben-Zion, A. Shiber

Research output: Contribution to journalArticlepeer-review

6 Scopus citations

Abstract

This is a case report of a 51-year-old woman admitted as a psychiatric outpatient with symptoms of moderate to severe depression and anxiety. She had received anti-depressants prior to her admission. The patient did not have a medical history of mania or hypomania, and did not complain of any sexual side-effects when taking prior medications. She was diagnosed in our clinic with mixed anxiety-depressive disorder. Due to lack of improvement she was commenced on mirtazapine and after three days complained of spontaneous orgasms and increased libido. The sexual symptoms resolved gradually after a few days and reappeared upon every dosage increase. On discontinuation of mirtazapine the side effects subsided. To the best of the author's knowledge this is the first report of spontaneous orgasms following treatment with mirtazapine.

Original languageEnglish
Pages (from-to)109-110
Number of pages2
JournalJournal of Psychopharmacology
Volume23
Issue number1
DOIs
StatePublished - 1 Jan 2009

Keywords

  • Anxiety
  • Depression
  • Increased libido
  • Mirtazapine
  • Orgasm

ASJC Scopus subject areas

  • Pharmacology
  • Psychiatry and Mental health
  • Pharmacology (medical)

Fingerprint

Dive into the research topics of 'A case of mirtazapine-induced spontaneous orgasms in a female patient'. Together they form a unique fingerprint.

Cite this